Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 41, NWS Tampa Bay, FL

April 29, 20086 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Apr 29, 2008, 3:06 AM EDT for 6 counties in Florida. It took effect at Apr 30, 2008, 3:23 AM EDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2008, 3:06 AM EDT (07:06 UTC)
In effect from
Apr 30, 2008, 3:23 AM EDT
Expired
Apr 30, 2008, 8:00 PM EDT
In force
17 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2008-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 979 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2008-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
979 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 290706
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
306 AM EDT TUE APR 29 2008

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY AND WEDNESDAY...

.DRY AIR WILL FILTER INTO THE AREA TODAY WITH CRITICAL CONDITIONS
EXPECTED BEHIND A COLD FRONT. THE FRONT WILL SLOWLY PROGRESS
SOUTHWARD THROUGH FLORIDA...WITH THE FEATURE OVER SOUTH CENTRAL
FLORIDA THIS AFTERNOON. THIS WILL ALLOW SOUTHERN COUNTIES TO AVOID
LONG DURATIONS OF CRITICAL CONDITIONS. NORTHEASTERLY FLOW
WEDNESDAY WILL ALLOW FOR WIDESPREAD CRITICAL CONDITIONS WITH THE
DRIEST AREAS ALONG THE COAST FROM LEVY TO SARASOTA COUNTY.

FLZ060-291915-
/O.CAN.KTBW.FW.A.0035.080429T1600Z-080430T0000Z/
/O.EXB.KTBW.FW.A.0036.080430T1600Z-080430T2300Z/
SARASOTA-
306 AM EDT TUE APR 29 2008

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH WEDNESDAY EVENING. THE FIRE WEATHER WATCH HAS
BEEN CANCELLED. 

CLOUDS AND MOISTURE ASSOCIATED WITH A COLD FRONT WILL LIMIT
DURATIONS OF CRITICAL CONDITIONS TODAY...THUS THE FIRE WEATHER
WATCH FOR TODAY HAS BEEN CANCELLED. INCREASING NORTHEASTERLY FLOW
AND DRY AIR ADVECTION WILL ALLOW FOR LIKELY CRITICAL CONDITIONS
WEDNESDAY AFTERNOON.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ056-057-061-291915-
/O.CAN.KTBW.FW.A.0035.080429T1600Z-080430T0000Z/
/O.EXT.KTBW.FW.A.0036.080430T1600Z-080430T2300Z/
HARDEE-HIGHLANDS-DE SOTO-
306 AM EDT TUE APR 29 2008

...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
CANCELLED THE FIRE WEATHER WATCH. THE FIRE WEATHER WATCH IS NOW
IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. 

SLOWER FRONTAL TIMING AND LINGERING CLOUDS/MOISTURE WILL NOT ALLOW
ADEQUATE DURATIONS OF CRITICAL CONDITIONS TODAY...THUS THE WATCH
HAS BEEN CANCELLED. WITH THE FRONT WELL TO THE SOUTH WEDNESDAY AND
DRY AIR IN PLACE...CRITICAL CONDITIONS ARE PROBABLE WEDNESDAY
AFTERNOON ESPECIALLY OVER HARDEE AND DE SOTO COUNTIES.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ042-043-048-291915-
/O.UPG.KTBW.FW.A.0035.080429T1600Z-080430T0000Z/
/O.UPG.KTBW.FW.A.0036.080430T1700Z-080430T2300Z/
/O.NEW.KTBW.FW.W.0041.080430T1600Z-080430T2300Z/
/O.EXA.KTBW.FW.W.0040.080429T1600Z-080430T0000Z/
CITRUS-SUMTER-HERNANDO-
306 AM EDT TUE APR 29 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM EDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED.
THIS RED FLAG WARNING IS IN EFFECT FROM 12 PM TO 7 PM EDT
WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RH VALUES BELOW 34 PERCENT ARE ANTICIPATED FOR AT LEAST 4 HOURS WITH
MINIMUM VALUES IN THE MID TO LOWER 20S FOR INTERIOR SECTIONS THIS
AFTERNOON AND AGAIN WEDNESDAY AFTERNOON. NORTHWEST WINDS OF 10 TO
15 MPH WILL ALSO ADD TO THE CRITICAL FIRE WEATHER POTENTIAL
TODAY...WHILE NORTH TO NORTHEAST WINDS WILL AFFECT THE AREA
WEDNESDAY.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24
HOURS.

$$

FLZ039-291915-
/O.UPG.KTBW.FW.A.0036.080430T1700Z-080430T2300Z/
/O.NEW.KTBW.FW.W.0041.080430T1600Z-080430T2300Z/
/O.CON.KTBW.FW.W.0040.080429T1600Z-080430T0000Z/
LEVY-
306 AM EDT TUE APR 29 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM
EDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A
RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING. 

RH VALUES LESS THAN 34 PERCENT ARE EXPECTED FOR MORE THAN 4 HOURS
THIS AFTERNOON...WITH VALUES AS LOW AS 20 PERCENT POSSIBLE. IN
ADDITION NORTHWEST WINDS OF 10 TO 15 MPH WILL BE PRESENT ADDING TO
THE CRITICAL FIRE WEATHER CONDITIONS. SIMILAR CONDITIONS ARE
LIKELY WEDNESDAY AFTERNOON WITH NORTH TO NORTHEAST WINDS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ049-051-052-055-291915-
/O.UPG.KTBW.FW.A.0035.080429T1600Z-080430T0000Z/
/O.EXA.KTBW.FW.W.0040.080429T1600Z-080430T0000Z/
/O.EXT.KTBW.FW.A.0036.080430T1600Z-080430T2300Z/
PASCO-HILLSBOROUGH-POLK-MANATEE-
306 AM EDT TUE APR 29 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NOW IN EFFECT
FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

RH VALUES BELOW 34 PERCENT ARE ANTICIPATED FOR AROUND 4 HOURS
WITH MINIMUM VALUES IN THE MID 20S FOR INTERIOR SECTIONS THIS
AFTERNOON. NORTHWEST WINDS OF 10 TO 15 MPH WILL ALSO ADD TO THE
CRITICAL FIRE WEATHER POTENTIAL.

CONTINUED DRY CONDITIONS ALONG WITH NORTHEAST WINDS WILL CREATE
CRITICALLY LOW RH VALUES AGAIN WEDNESDAY AFTERNOON.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ050-291915-
/O.EXB.KTBW.FW.A.0036.080430T1600Z-080430T2300Z/
PINELLAS-
306 AM EDT TUE APR 29 2008

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH WEDNESDAY EVENING. 

4 HOURS OR MORE OF RH VALUES BELOW 35 PERCENT ARE ANTICIPATED FOR
WEDNESDAY AFTERNOON AS DRY AIR AT THE SURFACE AND ALOFT ALONG WITH
NORTHEASTERLY WINDS PUSH CRITICAL CONDITIONS ALL THE WAY TO THE
GULF COAST.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
4 follow-up statements
000 
WWUS82 KTBW 291916
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
316 PM EDT TUE APR 29 2008

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY AND
WEDNESDAY...

.DRY AIR WILL FILTER INTO THE AREA THIS AFTERNOON WITH CRITICAL
CONDITIONS EXPECTED BEHIND THE COLD FRONT. THE FRONT WILL SLOWLY
PROGRESS SOUTHWARD THROUGH FLORIDA...WITH THE BOUNDARY OVER SOUTH
CENTRAL FLORIDA THIS AFTERNOON. THIS WILL ALLOW SOUTHERN
COUNTIES TO AVOID LONG DURATIONS OF CRITICAL CONDITIONS.
NORTHEASTERLY FLOW WEDNESDAY WILL ALLOW FOR WIDESPREAD CRITICAL
CONDITIONS WITH THE DRIEST AREAS ALONG THE COAST FROM LEVY TO
SARASOTA COUNTY.

FLZ039-042-043-048-301115-
/O.CON.KTBW.FW.W.0040.000000T0000Z-080430T0000Z/
/O.CON.KTBW.FW.W.0041.080430T1600Z-080430T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-
316 PM EDT TUE APR 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT
WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.
A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT
WEDNESDAY. 

RH VALUES BELOW 35 PERCENT ARE ANTICIPATED FOR AT LEAST 4 HOURS
WITH MINIMUM VALUES IN THE MID TO LOWER 20S FOR INTERIOR SECTIONS
THIS AFTERNOON AND AGAIN WEDNESDAY AFTERNOON. NORTHWEST WINDS OF
10 TO 15 MPH WILL ALSO ADD TO THE CRITICAL FIRE WEATHER POTENTIAL
TODAY...WHILE NORTH TO NORTHEAST WINDS WILL AFFECT THE AREA
WEDNESDAY.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ049-051-052-055-301115-
/O.CON.KTBW.FW.W.0040.000000T0000Z-080430T0000Z/
/O.CON.KTBW.FW.A.0036.080430T1600Z-080430T2300Z/
PASCO-HILLSBOROUGH-POLK-MANATEE-
316 PM EDT TUE APR 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

RH VALUES BELOW 35 PERCENT ARE ANTICIPATED FOR AROUND 4 HOURS
WITH MINIMUM VALUES IN THE MID 20S FOR INTERIOR SECTIONS THIS
AFTERNOON. NORTHWEST WINDS OF 10 TO 15 MPH WILL ALSO ADD TO THE
CRITICAL FIRE WEATHER POTENTIAL.

CONTINUED DRY CONDITIONS ALONG WITH NORTHEAST WINDS WILL CREATE
CRITICALLY LOW RH VALUES AGAIN WEDNESDAY AFTERNOON.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ050-056-057-060-061-301115-
/O.CON.KTBW.FW.A.0036.080430T1600Z-080430T2300Z/
PINELLAS-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-
316 PM EDT TUE APR 29 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

INCREASING NORTHEASTERLY FLOW AND DRY AIR ADVECTION WILL ALLOW
FOR LIKELY CRITICAL CONDITIONS WEDNESDAY AFTERNOON.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
000 
WWUS82 KTBW 300141
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
941 PM EDT TUE APR 29 2008

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY AND
WEDNESDAY...

.DRY AIR WILL CONTINUE TO FILTER INTO THE AREA TONIGHT AND
WEDNESDAY. NORTHEASTERLY FLOW WEDNESDAY WILL ALLOW FOR WIDESPREAD
CRITICAL CONDITIONS WITH THE DRIEST AREAS ALONG THE COAST FROM
LEVY TO SARASOTA COUNTY.

FLZ039-042-043-048-301100-
/O.CON.KTBW.FW.W.0041.080430T1600Z-080430T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-
941 PM EDT TUE APR 29 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT
WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT
WEDNESDAY. 

RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ARE ANTICIPATED FOR MORE
THAN 4 HOURS WITH MINIMUM VALUES IN THE UPPER TEENS TO LOWER 20S
OVER INLAND SECTIONS WEDNESDAY AFTERNOON.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ062-065-301100-
/O.EXA.KTBW.FW.A.0036.080430T1600Z-080430T2300Z/
CHARLOTTE-LEE-
941 PM EDT TUE APR 29 2008

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH WEDNESDAY EVENING. 

DRY AIR WILL CONTINUE TO FILTER INTO SOUTHWEST FLORIDA TONIGHT AND
WEDNESDAY AND THIS COMBINED WITH THE NORTHEASTERLY WINDS AT 10 TO
15 MPH COULD LEAD TO POTENTIALLY CRITICAL CONDITIONS WEDNESDAY
AFTERNOON.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ049>052-055>057-060-061-301100-
/O.CON.KTBW.FW.A.0036.080430T1600Z-080430T2300Z/
PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-
SARASOTA-DE SOTO-
941 PM EDT TUE APR 29 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

DRY AIR WILL CONTINUE TO FILTER INTO THE AREA FLORIDA TONIGHT AND
WEDNESDAY AND THIS COMBINED WITH THE NORTHEASTERLY WINDS AT 10 TO
15 MPH COULD LEAD TO POTENTIALLY CRITICAL CONDITIONS WEDNESDAY
AFTERNOON. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

PRC
000 
WWUS82 KTBW 300723
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
323 AM EDT WED APR 30 2008

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY AND
FOR PORTIONS OF SOUTHWEST FLORIDA THURSDAY...

.DRY AIR IS IN PLACE AND CRITICAL FIRE WEATHER CONDITIONS ARE VERY
LIKELY TODAY WITH 4 OR MORE HOURS OF RH BELOW 35 PERCENT EXPECTED
IN ALL AREAS. CONDITIONS WILL REMAIN NEAR CRITICAL FOR COASTAL
AREAS THURSDAY WITH SEA BREEZE INTERACTIONS LIMITING DURATIONS
IN COUNTIES IN THE IMMEDIATE VICINITY OF TAMPA BAY.

FLZ062-065-302300-
/O.UPG.KTBW.FW.A.0036.080430T1600Z-080430T2300Z/
/O.NEW.KTBW.FW.A.0037.080501T1700Z-080501T2300Z/
/O.EXB.KTBW.FW.W.0041.080430T1600Z-080501T0000Z/
CHARLOTTE-LEE-
323 AM EDT WED APR 30 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

4 OR MORE HOURS OF RH BELOW 35 PERCENT ALONG WITH GUSTY NORTH TO
NORTHEAST WINDS WILL MAKE FOR CRITICAL FIRE WEATHER CONDITIONS
TODAY. A SIMILAR SITUATION IS EXPECTED THURSDAY WITH STRENGTHENING
NORTHEAST TO EAST FLOW PUSHING THE MOST HAZARDOUS FIRE WEATHER
ALONG COASTAL PORTIONS OF THE COUNTY. 

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ049>052-055>057-060-061-302300-
/O.UPG.KTBW.FW.A.0036.080430T1600Z-080430T2300Z/
/O.EXB.KTBW.FW.W.0041.080430T1600Z-080501T0000Z/
PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-
SARASOTA-DE SOTO-
323 AM EDT WED APR 30 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

...NEAR CRITICAL CONDITIONS LIKELY THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

RH BELOW 35 PERCENT WILL EXIST FOR 4 OR MORE HOURS TODAY WITH
MINIMUM RH VALUES AROUND 24 PERCENT. NORTH TO NORTHEAST WINDS MAY
BE GUSTY AT TIMES AS WELL.

NEAR CRITICAL CONDITIONS WILL EXIST AGAIN THURSDAY...HOWEVER...AN
EXPECTED SEA AND BAY BREEZE COMBINATION WILL LIMIT DURATIONS OF
LOW RH READINGS FOR AREAS NEAR TAMPA BAY...WHILE INCREASING
MOISTURE IN EASTERLY FLOW WILL LIMIT POTENTIAL BELOW CRITERIA OVER
INTERIOR COUNTIES.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24
HOURS.

$$

FLZ039-042-043-048-302300-
/O.NEW.KTBW.FW.A.0037.080501T1700Z-080501T2300Z/
/O.EXT.KTBW.FW.W.0041.080430T1600Z-080501T0000Z/
LEVY-CITRUS-SUMTER-HERNANDO-
323 AM EDT WED APR 30 2008

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH THURSDAY EVENING. THE RED FLAG WARNING IS NOW
IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. 

RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ARE ANTICIPATED FOR
MORE THAN 4 HOURS WITH MINIMUM VALUES IN THE UPPER TEENS TO LOWER
20S OVER INLAND SECTIONS THIS AFTERNOON.

CRITICAL RH VALUES ARE AGAIN ANTICIPATED THURSDAY AFTERNOON...WITH
AREAS NEAR THE COAST FAVORED.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
000 
WWUS82 KTBW 300727 CCA
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
323 AM EDT WED APR 30 2008

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY AND
FOR PORTIONS OF SOUTHWEST FLORIDA THURSDAY...

.DRY AIR IS IN PLACE AND CRITICAL FIRE WEATHER CONDITIONS ARE VERY
LIKELY TODAY WITH 4 OR MORE HOURS OF RH BELOW 35 PERCENT EXPECTED
IN ALL AREAS. CONDITIONS WILL REMAIN NEAR CRITICAL FOR COASTAL
AREAS THURSDAY WITH SEA BREEZE INTERACTIONS LIMITING DURATIONS
IN COUNTIES IN THE IMMEDIATE VICINITY OF TAMPA BAY.

FLZ062-065-010000-
/O.UPG.KTBW.FW.A.0036.080430T1600Z-080430T2300Z/
/O.NEW.KTBW.FW.A.0037.080501T1700Z-080501T2300Z/
/O.EXB.KTBW.FW.W.0041.080430T1600Z-080501T0000Z/
CHARLOTTE-LEE-
323 AM EDT WED APR 30 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

4 OR MORE HOURS OF RH BELOW 35 PERCENT ALONG WITH GUSTY NORTH TO
NORTHEAST WINDS WILL MAKE FOR CRITICAL FIRE WEATHER CONDITIONS
TODAY. A SIMILAR SITUATION IS EXPECTED THURSDAY WITH STRENGTHENING
NORTHEAST TO EAST FLOW PUSHING THE MOST HAZARDOUS FIRE WEATHER
ALONG COASTAL PORTIONS OF THE COUNTY. 

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ049>052-055>057-060-061-010000-
/O.UPG.KTBW.FW.A.0036.080430T1600Z-080430T2300Z/
/O.EXB.KTBW.FW.W.0041.080430T1600Z-080501T0000Z/
PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-
SARASOTA-DE SOTO-
323 AM EDT WED APR 30 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

...NEAR CRITICAL CONDITIONS LIKELY THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

RH BELOW 35 PERCENT WILL EXIST FOR 4 OR MORE HOURS TODAY WITH
MINIMUM RH VALUES AROUND 24 PERCENT. NORTH TO NORTHEAST WINDS MAY
BE GUSTY AT TIMES AS WELL.

NEAR CRITICAL CONDITIONS WILL EXIST AGAIN THURSDAY...HOWEVER...AN
EXPECTED SEA AND BAY BREEZE COMBINATION WILL LIMIT DURATIONS OF
LOW RH READINGS FOR AREAS NEAR TAMPA BAY...WHILE INCREASING
MOISTURE IN EASTERLY FLOW WILL LIMIT POTENTIAL BELOW CRITERIA OVER
INTERIOR COUNTIES.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24
HOURS.

$$

FLZ039-042-043-048-010000-
/O.NEW.KTBW.FW.A.0037.080501T1700Z-080501T2300Z/
/O.EXT.KTBW.FW.W.0041.080430T1600Z-080501T0000Z/
LEVY-CITRUS-SUMTER-HERNANDO-
323 AM EDT WED APR 30 2008

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH THURSDAY EVENING. THE RED FLAG WARNING IS NOW
IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. 

RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ARE ANTICIPATED FOR
MORE THAN 4 HOURS WITH MINIMUM VALUES IN THE UPPER TEENS TO LOWER
20S OVER INLAND SECTIONS THIS AFTERNOON.

CRITICAL RH VALUES ARE AGAIN ANTICIPATED THURSDAY AFTERNOON...WITH
AREAS NEAR THE COAST FAVORED.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 29, 2:31 AM EDT, 35 minutes earlier.

Area forecast discussion, Apr 29, 2:31 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
231 AM EDT TUE APR 29 2008

.SYNOPSIS...FIRST WIND SHIFT LINE IS THROUGH THE COUNTY WARNING
AREA...BUT COOLER AND DRIER AIR IS JUST BEGINNING TO FILTER INTO
OUR NORTHWEST ZONES. UPPER LEVEL LOW DRIVING THE FRONT IS CENTERED
OVER SOUTHERN OHIO. HIGH PRESSURE IS BEHIND THE FRONT...CENTERED
OVER THE UPPER MISSISSIPPI RIVER VALLEY.

&&

.SHORT TERM (TODAY-THURSDAY)...THE HIGH WILL DIVE INTO THE DEEP
SOUTH TODAY...THEN OVER THE SOUTHEAST WEDNESDAY AND OUT INTO THE
ATLANTIC OFF THE CAROLINA COAST THURSDAY. THE UPPER LOW WILL EJECT
QUICKLY NORTHEAST TODAY AS RIDGING DEVELOPS OVER THE STATE BY
THURSDAY. THE COMBINATION WILL MEAN CLEARING CONDITIONS WITH
TEMPERATURES STARTING OFF A COUPLE OF DEGREES BELOW NORMAL
TODAY...THEN 5-10 DEGREES BELOW NORMAL WEDNESDAY MORNING. READINGS
WILL THEN REBOUND TO NORMAL LEVELS WEDNESDAY AFTERNOON THROUGH
THURSDAY.

.LONG TERM (THURSDAY NIGHT-MONDAY)...MID RANGE MODEL GUIDANCE
CONTINUES TO INDICATE HIGH PRESSURE ALOFT AND AT THE SURFACE OVER
FLORIDA THROUGH SATURDAY. A COLD FRONT WILL APPROACH THE AREA LATE
SATURDAY INTO SUNDAY WITH NOW DECENT AGREEMENT BETWEEN THE GFS AND
ECMWF MODELS THAT THE FRONT WILL SLOW DOWN AND BASICALLY SHEAR APART
OVER THE AREA AS THE AREA OF LOW PRESSURE HELPING TO GENERATE THE
FRONT MOVES EASTWARD OFF THE COAST OF THE CAROLINAS. THIS WEAK AND
SHEARED FRONT WILL INTRODUCE SOME INSTABILITY OVERHEAD AND ISOLATED
SHOWERS/THUNDERSTORMS WILL BE A POSSIBILITY...MAINLY DURING
AFTERNOON HOURS...SUNDAY INTO MONDAY. TEMPERATURES WILL BE NEAR TO
SLIGHTLY ABOVE NORMAL THROUGH THE EXTENDED PERIOD.

&&

.AVIATION...WEST TO SOUTHWEST FLOW OFF THE GULF WILL CONTINUE INTO
THE AFTERNOON TODAY WITH POCKETS OF LOW CEILINGS AND MVFR CONDITIONS
ANTICIPATED TO FREQUENT THE TERMINALS. ISOLATED SHOWERS WILL ALSO BE
A POSSIBILITY AS DAYTIME HEATING INTERACTS WITH THE ABUNDANT LOW
LEVEL MOISTURE AVAILABLE OVER SOUTHWEST FLORIDA TODAY. THE SURFACE
COLD FRONT AND ASSOCIATED DRY AIRMASS WILL BEGIN TO FILTER IN LATE
TODAY AND OVERNIGHT WITH A SHIFT TO NORTHERLY WINDS IMPACTING ALL
SITES. SHOWERS WILL BE MOST PREVALENT TODAY FROM KSRQ SOUTHWARD.

&&

.MARINE...PRESSURE GRADIENT OVER THE WATERS IS NOT AS TIGHT AS
FIRST EXPECTED. CONSEQUENTLY WINDS HAVE NOT BEEN AS STRONG. WILL
CANCEL THE SMALL CRAFT ADVISORY IN THE MORNING PACKAGE...BUT LEAVE
EXERCISE CAUTION WORDING UP FOR THE CENTRAL AND NORTHERN GULF
WATERS. LOOKS LIKE THIS AFTERNOON WILL SEE ADDITIONAL WINDS OVER
THE CENTRAL GULF WATERS AND THEN LATER IN THE SOUTHERN GULF
WATERS...SO WILL ADD MORE EXERCISE CAUTION WORDING IN WITH THIS
PACKAGE. BY AROUND MIDNIGHT WINDS SHOULD START TO DIMINISH WITH
BOATING CONDITIONS IMPROVING FOR THE DAY WEDNESDAY.

MAY SEE WIND SURGES EACH OF THE NEXT COUPLE OF NIGHTS THROUGH THE
END OF THE WEEK. STAY TUNED FOR HEADLINES.

&&

.FIRE WEATHER...DRIEST AIR TAKING A LITTLE LONGER TO PUSH IN THIS
MORNING...BUT SHOULD STILL HAVE RED FLAG DURATIONS OVER MOST OF
NORTH AND WEST CENTRAL FLORIDA. CLOUD COVER AND LINGERING MOISTURE
SHOULD KEEP SARASOTA...HARDEE...DE SOTO...AND HIGHLANDS FROM
REACHING DURATIONS AND WIND SPEED FORECASTS HAVE COME DOWN TO
BELOW 15 MPH. THUS WILL CANCEL THE WATCH IN THOSE COUNTIES.

FOR WEDNESDAY AFTERNOON...CONFIDENCE IS HIGH THAT THE NATURE COAST
WILL VERIFY ANOTHER WARNING SO HAVE GONE AHEAD AND UPGRADED THEM.
ELSEWHERE HAVE EXPANDED THE WATCH INTO SARASOTA COUNTY AND KEPT
THE REST OF THE WATCH INTACT. CHARLOTTE AND LEE COUNTIES LIKELY
WILL GET INTO THE LOW 30S FOR MINIMUM RH VALUES...BUT CONFIDENCE
IS NOT HIGH ENOUGH THAT THEYLL MAKE DURATIONS SO WILL HOLD OFF ON
A WATCH FOR NOW.

MAY AGAIN SEE SOME SPOTS WITH LONG DURATIONS THURSDAY AFTERNOON...BUT
TOO EARLY TO ISSUE WATCHES AT THIS POINT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  81  57  82  62 /  10   5   0   0
FMY  85  60  85  61 /  30  10   0   0
GIF  83  56  83  60 /  10   5   0   0
SRQ  80  57  82  60 /  10   5   0   0
BKV  80  46  83  52 /   5   5   0   0
SPG  79  64  81  68 /  10   5   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR DE SOTO-HARDEE-HIGHLANDS-HILLSBOROUGH-MANATEE-
     PASCO-PINELLAS-POLK-SARASOTA.

     RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
     CITRUS-HERNANDO-HILLSBOROUGH-LEVY-MANATEE-PASCO-POLK-SUMTER.

     RED FLAG WARNING FROM 12 PM TO 7 PM EDT WEDNESDAY FOR CITRUS-
     HERNANDO-LEVY-SUMTER.

GULF WATERS...SMALL CRAFT EXERCISE CAUTION UNTIL 2 PM EDT THIS AFTERNOON FOR
     TARPON SPRINGS TO SUWANNEE RIVER OUT 60 NM.

     SMALL CRAFT EXERCISE CAUTION THROUGH LATE TONIGHT FOR ENGLEWOOD
     TO TARPON SPRINGS OUT 60 NM.

     SMALL CRAFT EXERCISE CAUTION FROM THIS AFTERNOON THROUGH LATE
     TONIGHT FOR BONITA BEACH TO ENGLEWOOD OUT 60 NM.

&&

SHORT TERM...SHARP
LONG TERM/AVIATION...CANTIN
Hazardous weather outlook, Apr 28, 5:41 AM EDT, 21 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
541 AM EDT MON APR 28 2008

FLZ039-042-043-048>052-055>057-060>062-065-281500-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
541 AM EDT MON APR 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A COLD FRONT WILL MOVE THROUGH THE STATE TONIGHT. SHOWERS AND
STORMS ARE EXPECTED ALONG AND AHEAD OF THIS FRONT. THE BEST
CHANCE FOR RAINS ARE OVER THE NATURE COAST. HOWEVER SITES FARTHER
SOUTH HAVE A GOOD CHANCE TO SEE RAINS AS WELL. SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...WINDS AND SEAS IMPACT...
WINDS WILL PICK UP BEHIND THE FRONT. SMALL CRAFT LIKELY WILL HAVE
TO EXERCISE CAUTION TUESDAY AND TUESDAY NIGHT AS WINDS COME UP TO
15-20 KNOTS AND SEAS RISE TO 4 TO 6 FEET.

...FIRE WEATHER IMPACT...
DRY AIR MOVING IN BEHIND THE FRONT WILL MAKE FOR DANGEROUS FIRE
WEATHER CONDITIONS TUESDAY AFTERNOON FOR MOST OF WEST CENTRAL AND
SOUTHWEST FLORIDA. A RED FLAG WARNING HAS BEEN ISSUED FOR LEVY
COUNTY...WHEREAS A FIRE WEATHER WATCH IS IN EFFECT FOR ALL BUT
PINELLAS...CHARLOTTE...AND LEE COUNTIES. CONDITIONS SHOULD CONTINUE
TO BE DRY WEDNESDAY AFTERNOON AND ANOTHER FIRE WEATHER WATCH WILL
LIKELY BE ISSUED EITHER LATER TODAY OR EARLY TOMORROW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SHARP

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.